Directly after the filler has been injected into your lips, do you notice vision changes/blindness or does this happen over time
Doctor Answers 2
Blindness after filler injections
Blindness is a rare complication from any filler injection including substances like hyaluronic acid (Juvederm, Restylane), Radiesse, or fat injections. The complication almost always occurs immediately or within a short time after the procedure. Certain areas where there are arteries carry an increased risk, such as the mid face, nasolabial folds or glabellar region. An experience injector is essential. In addition, I perform my injection using a blunt tipped canula which further minimizes risk of accidental vascular complications. Hyaluronic acid fillers are the safest because they have the best potential of being dissolved with the hyalurodinase.
The risk of blindness is a very rare complication and happens almost immediately after an event. It is always important to seek a skilled board certified dermatologist who is an expert in injections. Best, Dr. Green
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.